My mother was told several months ago her cholesterol was 'a little high' and Ive been nagging her for the past three, four years to have bloodwork done because her and my Dad have junky diets and they eat out alot. So, a couple of months ago she went into atrial fibrilation where the heart rythmn is all over the place. DR put her on blood thinners and monitored her to see if her heart rhythm returns to normal. When it didn't, they did the 'shock' and it was immediately restored. Now two months later, the atrial fibrilation has returned but milder and they're going to shock her again tomorrow morning. My father told me tonite her cholesterol was 280 last time they checked, which to me, is pretty high and she's been watching what she eats and she has lost some weight. She can't take anything else that will thin the blood so no fish oil but she did some homeopathic stuff, ate foods that are supposed to help lower it, etc and no change. So now she is on cholesterol medication (not sure which one).. The DR does not think the cholesterol is causing the atrial fibrilation but I can't help but think it is. What does anyone else on here think? And does high cholesterol mean a blockage for sure or how does that work? I am just wondering if her cholesterol does not lower, is she still at a higher risk for a heart attack or stroke? She is 65, fairly active and overall good health until this recent scare. Thank you
There is no real link between cholesterol levels and a-fib. Also, even though high cholesterol is a risk factor for developing heart disease, not everyone with it will have heart problems. It sounds like she's doing all the right things now. She should just stay on her meds, get exercise if it's OK with her doctor and eat right, nothing to it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.